67.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen and menstrual problem

11 REPLIES 11
melykins
Member

Re: tamoxifen and menstrual problem

Thanks l hope so also
Wendyy
Volunteer

Re: tamoxifen and menstrual problem

Hi Melykins. I've had a similar experience, Sorry I've only just seen this post I do find it hard to pick up on relevant threads. I was 2 months into Tamoxifen and my onc said it was too soon for for it t have had any adverse effect. She sent me for blood tests which showed I'm perimenopausal and therefore erratic bleeding could be expected. This put my mind at rest. So as you have only been on Tamoxifen for just over a month hopefully it will be the same for you.
melykins
Member

Re: tamoxifen and menstrual problem

The bleeding is light and still going some days there is nothing and other days very light does not mark a tampon. I saw a GP 8 December and did seem concerned said it was more to do with menopause and being on tamoxifen. I had no scan though but l has irregular periods for 3 years now, this one is a very light prolonged period has only happened since being on the drug. I am going back to the GP for a repeat prescription soon. If still ongoing l will ask to have tests to make sure. I wish also to have the menopause.
ThePianist
Member

Re: tamoxifen and menstrual problem

Hello. I have just turned 49 and have not gone through menopause yet either. I, like you, have had some odd months as far as my periods are concerned. I immediately assumed it was cancer of course, and went into panic mode. My GP sent me straight for a scan. Nothing has shown up that worries anyone but I am having a scan on 29th December with a gynaecologist as there is an 'irregularity' at the top of my utereus. (I can't pretend I'm not scared!) My oncologist has seen the scan report and has said that she is very sure that the changes to my bodily functions are all to do with the tamoxifen. I don't think it happens to everyone but if you think about it we are throwing a completely new drug into our bodies and if it didn't have some effect it would be strange. I am really trying not to worry about this but until I've seen the gynae on 29th I won't completely relax. Have you asked for a scan? My GP was fantastic and jumped straight in at the deep end. They have been really supportive and I couldn't ask for more support. Personally I can't wait to get the other side of the menopause! I hope things settle down for both of us. 

 

Kess
Member

Re: tamoxifen and menstrual problem

Hi Melykins I am sorry you didnt get any replies. I only tend to look at the forums every couple of weeks, and dont have time to read every post. I tend to focus on those that have no replies when I do look and yours had one already.... No one is uncaring of you or your situation. I can't advise you on your query as I havent had the same experience. If you are still worried do call the helpline, but from what you say your medical team is being thorough, and what you are describing doesnt sound ununsual symptoms for the menopause, even on tamoxifen.
Lucy_BCC
Member

Re: tamoxifen and menstrual problem

Dear melykins

Please don't be offended, users tend to post in the regular threads and it's easy to miss one if you are not looking for it, please feel free to post in the other thread I posted as it may be more easily seen. Also if other users don't have this problem they may not feel able to offer support about it.

You are welcome to try our 'Someone like me' service whereby you can speak to someone via telephone or email who has had similar experiences to you, here's more information about this:

https://www.breastcancercare.org.uk/breast-cancer-services/someone-talk

Take care
Lucy BCC

melykins
Member

Re: tamoxifen and menstrual problem

I received 1 reply in a private message. I am disappointed that nobody else cares about my situation on here. I had cancer just like everyone else on here.
Jo_BCC
Member

Re: tamoxifen and menstrual problem

Hi Melykins

 

I'm sorry no one has come to help try to answer your questions as yet.  Please feel free to call our helpline, the staff are here to support you through this.  Lines open this morning at 9am through to 5pm (weekdays) and 10-2 Saturdays 0808 800 6000

 

Take care,

Jo, Moderator

melykins
Member

Re: tamoxifen and menstrual problem

Thanks there is nobody on here replying so l will go elsewhere
Lucy_BCC
Member

Re: tamoxifen and menstrual problem

Hi melykins, I am sorry that you have this worry, whilst you await replies here's a link to a recent similar thread which may help:


http://forum.breastcancercare.org.uk/t5/Hormone-therapy/periods-or-not-on-tamox/m-p/891701#U891701

Please also feel free to call our helpliners when lines re open tomorrow to talk this through on 0808 800 6000 weekdays 9-5 and Sat 10-2

Take care
Lucy BCC

melykins
Member

Re: tamoxifen and menstrual problem

Anyone please
melykins
Member

tamoxifen and menstrual problem

I am 50 years old for the last 3 years my periods have been irregular. I had a cervical smear test that showed negative. Also ultrasound, blood tests and so on Tha showed nothing. They put it down to age and peri menopause. I started tamoxifen 17 November and my menstruation issues are getting worse. However, they are light l started a period that lasted 10 days but very light not even marking a tampon. It stopped for 3 days and now started again but a little heavier. I am as they say going through the peri menopause or l am frightened it maybe cancer. I had breast cancer and now l get fear that l am riddle with it.